MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II XR INS XLPE LAT 5-6 RT 11MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II XR INS XLPE LAT 5-6 RT 11MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74023853
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during operation when inserting xr insert, the insert cannot be inserted and locked accordingly.Finally, the locking mechanism had been broken.So the back-up device was opened and tried to insert, but the insert also cannot be inserted and broke again.After that, the back-up device) was opened and inserted, and it has been fit well and completed the surgery.This caused 50 minuted delay of the surgery time.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, reportedly during the operation the xr insert (74023853/16fm13167) broke and could not be inserted and locked accordingly.A back-up device (74023854/16fm13168) was opened, but it also broke during the locking process.A second back-up device had to be opened and inserted to complete the surgery.This caused a 50 minute delay of the surgery time.Although there was a 50 minute delay no patient harm is being reported.Since no harm to the patient is being reported and a back up device was available no further medical assessment is warranted.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
JRNY II XR INS XLPE LAT 5-6 RT 11MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8305981
Report Number1020279-2019-00395
Device Sequence Number154835
Product Code JWH
UDI-Device Identifier00885556615720
UDI-Public00885556615720
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Catalogue Number74023853
Device Lot Number16FM13167
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1